Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 4, NWS Boise, ID

March 28, 201510 counties in Idaho

NWS Boise, ID issued this wind advisory at Mar 28, 2015, 3:01 AM MDT for 10 counties in Idaho. It took effect at Mar 28, 2015, 7:14 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2015, 3:01 AM MDT (09:01 UTC)
In effect from
Mar 28, 2015, 7:14 AM MDT
Expired
Mar 28, 2015, 6:00 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 36 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2015-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2015-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2693 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WWUS75 KBOI 280901
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
301 AM MDT SAT MAR 28 2015

...VERY WINDY TODAY IN SOUTH-CENTRAL IDAHO...

.A COLD FRONT WILL PASS THROUGH SOUTHERN IDAHO THIS MORNING
FOLLOWED BY WEST OR NORTHWEST WINDS NEAR 30 MPH WITH GUSTS 
40 TO 45 MPH. 

IDZ014>016-030-281915-
/O.NEW.KBOI.WI.Y.0004.150328T1600Z-150329T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
301 AM MDT SAT MAR 28 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF MOUNTAIN HOME...THE
SOUTHWEST IDAHO HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN
TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MDT THIS AFTERNOON.

* WINDS...WEST 30 MPH WITH GUSTS 40 TO 45 MPH.

* TIMING...LATE-MORNING THROUGH AFTERNOON FOLLOWING PASSAGE OF A
  COLD FRONT.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES ON
  NORTH-SOUTH ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
482 
WWUS75 KBOI 281314
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
714 AM MDT SAT MAR 28 2015

...VERY WINDY TODAY IN SOUTHWESTERN AND SOUTHCENTRAL IDAHO...

.A COLD FRONT WILL PASS THROUGH SOUTHERN IDAHO THIS MORNING
FOLLOWED BY WEST OR NORTHWEST WINDS NEAR 30 MPH WITH GUSTS TO 45
45 MPH.

IDZ012-029-282115-
/O.EXB.KBOI.WI.Y.0004.150328T1314Z-150329T0000Z/
LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS-
714 AM MDT SAT MAR 28 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE LOWER TREASURE VALLEY AND OWYHEE MOUNTAINS...WHICH
IS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

* WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THROUGH THE DAY FOLLOWING PASSAGE OF A COLD FRONT EARLY THIS
  MORNING.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES 
  ON NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ014>016-030-282115-
/O.EXT.KBOI.WI.Y.0004.150328T1314Z-150329T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
714 AM MDT SAT MAR 28 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
THE UPPER TREASURE VALLEY...SOUTHWEST IDAHO HIGHLANDS...WESTERN
MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY.

* WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...MID-MORNING THROUGH AFTERNOON FOLLOWING PASSAGE OF A
  COLD FRONT.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES 
  ON NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
137 
WWUS75 KBOI 281552
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
952 AM MDT SAT MAR 28 2015

...VERY WINDY TODAY IN SOUTH-CENTRAL IDAHO...

.A COLD FRONT WILL CONTINUE TO MOVE THROUGH SOUTH-CENTRAL IDAHO
THIS MORNING...FOLLOWED BY WEST OR NORTHWEST WINDS NEAR 30 MPH
WITH GUSTS TO 45 MPH THROUGH THIS AFTERNOON.

IDZ012-029-281700-
/O.CAN.KBOI.WI.Y.0004.000000T0000Z-150329T0000Z/
LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS-
952 AM MDT SAT MAR 28 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE LOWER TREASURE VALLEY AND OWYHEE MOUNTAINS.

WINDS HAVE DIMINISHED THIS MORNING...BUT WILL REMAIN GUSTY WITH
NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH EXPECTED
THROUGH THE AFTERNOON.

$$

IDZ014>016-030-290000-
/O.CON.KBOI.WI.Y.0004.000000T0000Z-150329T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
952 AM MDT SAT MAR 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
PORTIONS OF SOUTH-CENTRAL IDAHO...MAINLY FOR AREAS EAST OF MOUNTAIN
HOME.

* WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THROUGH AFTERNOON FOLLOWING PASSAGE OF A COLD FRONT.
  WINDS WILL DIMINISH LATER THIS AFTERNOON.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES 
  ON NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
432 
WWUS75 KBOI 282014
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
214 PM MDT SAT MAR 28 2015

IDZ014-015-282115-
/O.CAN.KBOI.WI.Y.0004.000000T0000Z-150329T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-
214 PM MDT SAT MAR 28 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE UPPER TREASURE VALLEY AND SOUTHWEST HIGHLANDS.

WINDS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON.

$$

IDZ016-030-290000-
/O.CON.KBOI.WI.Y.0004.000000T0000Z-150329T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
214 PM MDT SAT MAR 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN
FALLS COUNTY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

* WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THROUGH THIS AFTERNOON. WINDS WILL DIMINISH LATER THIS
  AFTERNOON.

* IMPACTS...POSSIBLE TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES 
  ON NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
592 
WWUS75 KBOI 282352
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
552 PM MDT SAT MAR 28 2015

IDZ016-030-290100-
/O.EXP.KBOI.WI.Y.0004.000000T0000Z-150329T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
552 PM MDT SAT MAR 28 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. WIND
SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA FOR MOST LOCATIONS.
WINDS WILL REMAIN BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH
THROUGH ABOUT 8 PM TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:21 PM MDT, 5 hours 40 minutes earlier.

Area forecast discussion, Mar 27, 9:21 PM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
921 PM MDT FRI MAR 27 2015

.DISCUSSION...UPPER TROUGH AND ACCOMPANYING COLD FRONT ON TRACK
TO PUSH THROUGH SE OREGON AND SW IDAHO EARLY SATURDAY MORNING.
HAVE SEEN ENOUGH INSTABILITY AHEAD OF THE FRONT TO GENERATE
ISOLATED THUNDERSTORMS OVER CENTRAL AND NE OREGON THIS AFTERNOON.
COULD SEE A STRIKE IN THE MTNS N OF BAKER AND THE MCCALL AREA BUT
OTHERWISE THE OVERNIGHT TIMING WILL LIMIT DEEPER CONVECTION. WINDS
STILL LOOK TO BE THE MOST NOTICEABLE IMPACT WITH THE FRONTAL
PASSAGE ON SATURDAY. GUSTY WINDS WILL ACCOMPANY THE FRONT AS IT
CROSSES SE OREGON BETWEEN 07Z AND 11Z AND SW IDAHO BETWEEN 10Z AND
15Z SATURDAY MORNING. THE WINDS WILL REMAIN ELEVATED IN THE SNAKE
RIVER VALLEY THROUGH THE DAY. HAVE MADE SMALL UPDATES TO THE
CHANCE OF PRECIP ACROSS THE NORTH AND WINDS IN THE SE OREGON AND
THE SNAKE VALLEY...BOTH AFTER 06Z.

&&

.AVIATION...GENERALLY VFR. ISOLATED THUNDERSTORMS NW OF KBKE THIS
EVENING. COLD FRONTAL SYSTEM WILL MOVE THROUGH REGION TONIGHT...WITH
SHOWERS ALONG THE FRONT. MVFR-IFR CEILINGS EXPECTED /MOUNTAINS
OBSCURED/ ALONG FRONT MAINLY IN CENTRAL IDAHO MOUNTAINS FROM 12-
20Z/SAT. FRONT SHOULD REACH KBKE NEAR 9Z...KBOI BY 12Z...KTWF BY
15Z. RAPID CLEARING BEHIND THE FRONT AROUND 21Z/SAT. SURFACE WINDS
WILL SHIFT TO THE WEST-NORTHWEST WITH FRONTAL PASSAGE WITH GUSTS 20-
25KT ALONG FRONT. WIND GUSTS UP TO 35KT EXPECTED IN MAGIC VALLEY
BETWEEN 18-21Z/SAT. WINDS ALOFT AT 10K FT MSL...SW 15-25KT
INCREASING TO SW 35-50KT BY 12Z/SAT...SHIFTING TO NW 15-25KT BY
21Z/SAT.

&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH SUNDAY...AFTER A WARM DAY TODAY
WITH NEAR RECORD HIGHS...A COLD FRONT WILL BRING A CHANGE TO
COOLER/WINDY CONDITIONS ON SATURDAY. THE FRONT WILL MOVE THROUGH
SE OREGON LATE TONIGHT AND SW IDAHO SATURDAY MORNING. MOISTURE AND
INSTABILITY ALONG THE FRONT WILL LEAD TO ISOLATED THUNDERSTORMS
ACROSS A PORTION OF SE OREGON THIS EVENING...EXTENDING FROM NORTH
OF BURNS INTO BAKER COUNTY. NEWEST MODELS STILL SUPPORT BULK OF
THE SHOWERS WILL OCCUR SATURDAY MORNING ACROSS THE WEST CENTRAL
AND BOISE MOUNTAINS...WITH A SLIGHT CHANCE OF SHOWERS ELSEWHERE AS
THE MOISTURE WILL BE LIMITED. MAIN STORY WILL BE THE WINDS...WITH
BRIEF GUSTS OF 35-45 MPH POSSIBLE ALONG THE FRONT AS IT SWINGS
THROUGH THE TREASURE VALLEY EARLY SATURDAY MORNING. THE GUSTY
WINDS WILL DEVELOP IN THE WESTERN MAGIC VALLEY BY MID-MORNING AND
REACH NEAR ADVISORY SPEEDS OF 30 MPH/WITH GUSTS TO 45 MPH THROUGH
EARLY AFTERNOON. A DRIER/STABLE AIR MASS WILL MOVE IN BEHIND THE
FRONT WITH SHOWERS ENDING DURING THE AFTERNOON. TEMPERATURES WILL
BE 10-15 DEGREES COOLER. ON SUNDAY...WEAK ZONAL FLOW OR SLIGHT
UPPER RIDGING WILL SUPPORT DRY WEATHER ALONG WITH LIGHT WINDS AND
SLIGHTLY WARMER TEMPS.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...THE UPPER LEVEL RIDGE
WILL REBUILD OVER THE REGION ON SUNDAY AND WILL REMAIN IN PLACE
THROUGH MONDAY. AS SURFACE WINDS SHIFT TO THE SOUTHEAST MONDAY
AHEAD OF THE NEXT UPPER LEVEL TROUGH...HIGH TEMPERATURES WILL
AVERAGE AROUND 15 DEGREES ABOVE NORMAL. THIS WILL LIKELY BE THE
WARMEST DAY OF THE WEEK. THE ASSOCIATED COLD FRONT WITH
PRECIPITATION WILL MOVE ACROSS THE AREA ON TUESDAY. TEMPERATURES
WILL DROP FROM 15 DEGREES ABOVE NORMAL TO NEAR NORMAL ON TUESDAY
WITH THE FRONTAL PASSAGE. THE UPPER TROUGH AND NORTHWESTERLY FLOW
WILL REMAIN OVER THE REGION THROUGH THURSDAY FOR A CHANCE OF
SHOWERS AND TEMPERATURES NEAR NORMAL. THE UPPER RIDGE REBUILDS
OVER THE REGION ON FRIDAY FOR A RETURN TO WARMER AND DRY
CONDITIONS INTO THE WEEKEND.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...DG
AVIATION.....KA
PREV SHORT TERM...BW
PREV LONG TERM....JS/WH

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.